Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 197, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 9, 2005, 8:59 AM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2005, 8:59 AM CDT (13:59 UTC)
- Expired
- Jun 9, 2005, 10:00 AM CDT
- In force
- 61 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties Osage County, OK, Pawnee County, OK
The radar
The Vance AFB radar (KVNX), 113 km from the middle of the area, began a volume at 14:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 2.0 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3224 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 852 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 091359 SVRTSA OKC113-117-091500- /O.NEW.KTSA.SV.W.0197.050609T1359Z-050609T1500Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 859 AM CDT THU JUN 9 2005 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OSAGE COUNTY IN NORTHEAST OKLAHOMA PAWNEE COUNTY IN NORTHEAST OKLAHOMA * UNTIL 1000 AM CDT * AT 854 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 20 MILES WEST OF RALSTON... MOVING EAST AT 15 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...RALSTON... SKEDEE AND FAIRFAX. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3659 9704 3635 9703 3635 9667 3663 9670 $$
2 follow-up statements
000 WWUS54 KTSA 091418 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 918 AM CDT THU JUN 9 2005 OKC113-117-091500- /O.CON.KTSA.SV.W.0197.000000T0000Z-050609T1500Z/ OSAGE OK-PAWNEE OK- 918 AM CDT THU JUN 9 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1000 AM CDT FOR PAWNEE AND OSAGE COUNTIES... AT 915 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED NICKEL SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 14 MILES WEST OF RALSTON...MOVING EAST AT 20 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...RALSTON...SKEDEE AND FAIRFAX. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3659 9704 3635 9703 3635 9667 3663 9670 $$
000 WWUS54 KTSA 091500 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1000 AM CDT THU JUN 9 2005 OKC113-117-091510- /O.EXP.KTSA.SV.W.0197.000000T0000Z-050609T1500Z/ OSAGE OK-PAWNEE OK- 1000 AM CDT THU JUN 9 2005 ...THE SEVERE THUNDERSTORM WARNING FOR PAWNEE AND OSAGE COUNTIES EXPIRES AT 1000 AM CDT... THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. HEAVY RAIN WILL STILL BE POSSIBLE OVER SOUTHERN OSAGE COUNTY WITH THIS STORM. LAT...LON 3659 9704 3635 9703 3635 9667 3663 9670 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:17 AM CDT, 5 hours 42 minutes earlier.
Area forecast discussion, Jun 9, 3:17 AM CDT, 5 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 317 AM CDT THU JUN 9 2005 .DISCUSSION... SOUTHWEST UPPER FLOW WILL PERSIST FOR THE NEXT FEW DAYS AS A BROAD TROUGH DEVELOPS OVER THE WESTERN CONUS. UPPER FLOW WILL REMAIN WEAK ACROSS EASTERN OKLAHOMA AND NW ARKANSAS...WITH GOOD UPPER DYNAMICS FOR CONVECTIVE ACTIVITY ACROSS WESTERN OKLAHOMA AND WESTERN KANSAS. ISOLATED STRONG STORMS MAY BE ABLE TO DEVELOP INTO THE EXTREME WESTERN PORTION OF THE TSA FORECAST AREA FRIDAY AFTERNOON/EVENING BUT SLIGHT CHANCE POPS REMAIN SUFFICIENT. DID NOT CHANGE MUCH IN THE EXTENDED PORTION OF THE FORECAST. TEMPERATURES WILL REMAIN CLOSE TO SEASONAL NORMALS EACH DAY AND GUIDANCE HAS BEEN VERY CONSISTENT WITH THIS OVER THE PAST FEW DAYS. WILL KEEP CHANCE POPS FOR SUNDAY AND MONDAY AS UPPER TROUGH TRAVERSES THE REGION AND SURFACE FRONT/WIND SHIFT PUSHES ACROSS EASTERN OKLAHOMA. UPPER RIDGE BUILDS ACROSS THE SOUTHERN PLAINS AFTER MONDAY SO POPS MINIMAL FOR THE REST OF THE EXTENDED. NOTE: FIRST PERIOD POPS WILL MOST LIKELY BE ADJUSTED AT THE LAST MINUTE THIS MORNING AS THE CURRENT MCS EVOLVES. && .PRELIMINARY POINT TEMPS/POPS... TUL 91 73 90 72 / 40 20 20 20 FSM 92 70 91 71 / 30 20 20 20 MLC 91 72 90 73 / 30 20 20 20 BVO 90 71 90 71 / 60 20 20 20 FYV 83 67 85 69 / 40 20 20 20 BYV 87 68 87 68 / 50 20 20 20 MKO 88 71 89 70 / 30 20 20 20 MIO 90 71 91 70 / 60 20 20 20 F10 88 72 89 72 / 30 20 20 20 HHW 91 72 92 74 / 20 20 20 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 5 LONG TERM FORECASTER ID= 6
Hazardous weather outlook, Jun 9, 5:12 AM CDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 512 AM CDT THU JUN 9 2005 ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 512 AM CDT THU JUN 9 2005 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE THIS AFTERNOON. DISCUSSION... A WEAKENING COMPLEX OF SHOWERS AND THUNDERSTORMS IS PUSHING SOUTH ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS EARLY THIS MORNING. AN OUTFLOW BOUNDARY HAS MOVED OUT AHEAD OF THE PRECIPITATION AND EXTENDED FROM NEAR FORT SMITH TO EUFAULA EARLY THIS MORNING. THE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE TO WEAKEN THIS MORNING AND WILL LIKELY HAVE DISSIPATED ENTIRELY BY NOON. SEVERE WEATHER IS NOT EXPECTED WITH STORMS THIS MORNING. THE OUTFLOW BOUNDARY WILL CONTINUE MOVING SOUTH BEFORE STALLING NEAR THE RED RIVER BY LATE MORNING. THIS BOUNDARY MAY THEN BEGIN TO LIFT BACK TO THE NORTH THIS AFTERNOON. THERE IS SOME POTENTIAL FOR THUNDERSTORMS TO REDEVELOP NEAR THIS BOUNDARY LATE THIS AFTERNOON OR THIS EVENING AND ANY STORMS THAT DO DEVELOP WILL LIKELY BECOME SEVERE DUE TO THE EXTREME INSTABILITY THAT WILL BE PRESENT NEAR THE BOUNDARY. DAMAGING WINDS TO 70 MILES AN HOUR AND LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREATS. IT IS UNCERTAIN WHERE THE OUTFLOW BOUNDARY WILL BE LOCATED BY LATE AFTERNOON SO IT IS NOT POSSIBLE TO PINPOINT THE MOST FAVORED LOCATION FOR STORM DEVELOPMENT AT THIS TIME. ANY STORMS THAT DO DEVELOP LATE THIS AFTERNOON OR EVENING WILL LIKELY WEAKEN OVERNIGHT AS INSTABILITY DECREASES WITH THE LOSS OF DAYTIME HEATING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY THROUGH MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...NO HAZARDS. WEDNESDAY...NO HAZARDS. EXTENDED DISCUSSION... A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE OUT OF THE WESTERN UNITED STATES INTO THE CENTRAL PLAINS IN THE FRIDAY THROUGH MONDAY TIMEFRAME. SEVERE THUNDERSTORMS WILL BE LIKELY TO OUR WEST ALONG THE DRYLINE AND SOME OF THESE STORMS MAY MAKE IT AS FAR EAST AS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. THERE WILL BE SOME THREAT OF SEVERE WEATHER WITH THESE STORMS BUT THE BETTER CHANCES OF SIGNIFCANT SEVERE WEATHER WILL REMAIN TO OUR WEST AND NORTH. EMERGENCY MANAGEMENT PLANNING STATEMENT... EMERGENCY MANAGEMENT AGENCIES SHOULD MONITOR THE LATEST FORECASTS FOR THE FRIDAY THROUGH MONDAY TIMEFRAME. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Jun 9, 7:27 AM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
727 AM CDT THU JUN 9 2005
OKZ060-064-091300-
CREEK OK-TULSA OK-
727 AM CDT THU JUN 9 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 800 AM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
TULSA AND CREEK
AT 727 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
SOUTHWEST OF MANNFORD...MOVING NORTHEAST AT 5 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...MANNFORD AND SAND
SPRINGS.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.Local storm report, Jun 9, 8:06 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
806 AM CDT THU JUN 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 AM HAIL MANNFORD 36.13N 96.35W
06/09/2005 0.75 INCH CREEK OK COUNTY OFFICIAL
&&
JDSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:41 AM CDT | Severe Thunderstorm Warning | TSA | Creek | 47 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.